Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 25, NWS Boston/Norton, MA

July 18, 1999

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 1999, 7:00 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 1999, 7:00 PM EDT (23:00 UTC)
Expired
Jul 18, 1999, 7:45 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS1 KBOS 182302 RRA
SVRBOS
CTC013-182345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
700 PM EDT SUN JUL 18 1999

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT

* UNTIL 745 PM EDT.

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF HEBRON...OR ABOUT 9 MILES
  WEST OF WILLIMANTIC...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE COLUMBIA.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM 
WINDOWS.  ALSO...THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCAL 
STREET FLOODING.

$$
RMT/GF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:20 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 18, 3:20 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT SUN JUL 18 1999

CDFNT CONTG TO MOV FAIRLY SLOLY SWD TWD SNE.  ENUF LIFT INADN OF
THIS COMBINED WITH SML CAPE AND LIS -2 TO -4 TO PRODUCE TSTMS JUST
NW OF THE FCST AREA.  THESE ARE EXPCD TO CONT MOVG AND DVLPG SWD OVR
THE NWRN PART OF THE FA DURG THE NEXT FEW HRS.  SML CHC OF SVR TSTM.
SFC DEW PTS FALLING SLTLY WRN MA AND NRN CT, BRBL DUE TO VERTICAL
MIXING BUT WITH TEMPS NR 100F PLENTY OF POTENTIAL ENERGY AT SFC.

AVN AND ETA STALL FNTL TROF OUT ACRS SNE.  FM THIS IT APPRS CHC FOR
SHWRS AND PSBL TSTMS WL CONT THRU MON NGT.  MODELS ARE SLO TO COOL
TEMPS MUCH AT 850 MB DURG THIS PD.  BUT WITH CLDS AND PSBL SHWRS SFC
TEMPS WL BE COOLER.  ETA SHOWS STG OMEGA MAX WITH THIS MON AND MON
NGT GENERATING SOME FAIRLY SGFNT QPF ACRS THE FCST AREA BUT SUSPECT
THAT THIS MAY BE A LTL OVER DONE.

CAN HI FINALLY MOVS IN TUE INCRG NLY FLO WITH PRBL ONSHR WND ALG CST
E SIDE AND LWRG TEMPS.

.BOX...NONE.

DMH

In the hours before

Local storm report, Jul 18, 5:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    BERNARDSTON               MA   WIND DAMAGE
07/18/99   FRANKLIN                       TREES DOWN PER POLICE DEPT

0510 PM    BLOOMFIELD                CT   WIND DAMAGE
07/18/99   HARTFORD                       TREES DOWN PER FIRE DEPT

...CORRECTED TIME OF BLOOMFIELD CT EVENT...
Local storm report, Jul 18, 5:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    BERNARDSTON               MA   WIND DAMAGE
07/18/99   FRANKLIN                       TREES DOWN PER POLICE DEPT

0531 PM    BLOOMFIELD                CT   WIND DAMAGE
07/18/99   HARTFORD                       TREES DOWN PER FIRE DEPT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:59 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region46 min
Jul 18, 6:49 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region26 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.